1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
A Little Poisoning Along the Road to ME/CFS
Looking at my symptoms, many of which are far less these days and some are gone, it would be easy to figure that I'd just been dealing with some heavy-duty menopausal issues.
Discuss the article on the Forums.

Pots and medication sensitivity...

Discussion in 'General ME/CFS Discussion' started by Legendrew, Aug 12, 2014.

  1. Legendrew

    Legendrew Content team

    Messages:
    535
    Likes:
    692
    UK
    Does anyone else suffer with terrible medication sensitivity as a result of POTS (I suspect I suffer with POTS alone given my symptoms)?

    I've had to start taking paracetamol for headaches as my old go to, aspirin, gives me the most awful stomach cramps and pain that I cannot take it anymore and even with paracetamol I have to take one tablet divided into two and taken at the start and end of a meal to reduce the stomach side effects.

    Similarly local anesthesia makes my whole body numb for hours and gives me terrible headaches and sleepiness: I only had a filling done and felt like death for the entirety of that day (although I suspect the stress triggered a hypoglycemia episode which doesn't help matters).

    Worst of all now is that I seem to react badly to even a mild corticosteroid (1% hydrocortisone) which I have started using on a mild rash that I have on my leg. At first I thought I was flaring for no reason but now I've noticed that whenever I wake up with a headache and terrible muscle pain, it perfectly corresponds to a day where I previously applied the cream.

    Under normal circumstances I now feel around 70% of my old self but this medication sensitivity is very frustrating to say the least.
     
    rosie26 likes this.
  2. rosie26

    rosie26 Senior Member

    Messages:
    1,082
    Likes:
    1,388
    NZ
    Yes, I do too Andrew. I don't know if it is all coming from POTS alone. How are your heart symptoms ? Do you get slow beating ? Some tablets made this horribly worse for me.
     
  3. Legendrew

    Legendrew Content team

    Messages:
    535
    Likes:
    692
    UK
    My heart sometimes seems quite slow but then at random intervals will race even when I'm not doing anything. Whenever I feel at my worst I get a terrible racing heart upon standing up and sometimes even sitting up. I get some degree of chest discomfort at times too, likely from irregular heartbeats.
     
  4. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    7,291
    Likes:
    6,358
    Albuquerque
    We are advised to use dental anaesthetics without epinephrine, like carbocaine. They cause far fewer problems for patients with ME. Most dentists will give it (it doesn't last as long so sometimes they have to inject a couple of times) if you ask.

    Sushi
     
    Legendrew and taniaaust1 like this.
  5. Legendrew

    Legendrew Content team

    Messages:
    535
    Likes:
    692
    UK
    Thanks, I'll keep that in mind for the future. To be honest the full body numbness didn't hit me until the night-time; around 5-6 hours after the filling. It's very unnerving to wake up around 2am with near full body numbness!
     
    Last edited: Aug 13, 2014
    Sushi likes this.
  6. taniaaust1

    taniaaust1

    Messages:
    8,297
    Likes:
    5,247
    Sth Australia
    I dont know if I do, Ive always blamed my medication sensitivities on the ME rather then the POTS symptom of it.

    What I have discovered very recently thou is that chemicals as in my MCS issues can in fact trigger off my POTS and cause me to have a POTS collapse.

    I personally have found that very important, I went into severe neuro symptoms, jerking legs and shaking so bad I couldnt stand up after a Lidocaine injection at the dentist (we almost called an ambulance but I stopped people from doing so) which I didnt know at the time had epinephrine it it. Another severe affect of that dental injection for me was very very terrible pain at the injection site which lasted well into the next day (like someone drilling throu me).

    The next time I went to the dentist they gave me the Lidocaine without he epinephrine in it and I was fine. I wish I'd previously read before I went the first time about that we shouldnt have this! I do think its esp bad for those with POTS too.
     
    ahimsa and Legendrew like this.
  7. DeGenesis

    DeGenesis Senior Member

    Messages:
    113
    Likes:
    62
    A single drink of alcohol will send my BP and HR wacky for a couple of hours, and I have to lay down. It is very frustrating.
     

See more popular forum discussions.

Share This Page